Alert archive / Colorado / Tornado Warnings in 2022
Tornado Warning 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 12, 2022, 2:17 PM MDT for Adams County, Denver County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2022, 2:17 PM MDT (20:17 UTC)
- Expired
- Jun 12, 2022, 2:39 PM MDT
- In force
- 22 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
Counties Adams County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 16 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.3 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3397 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826 WFUS55 KBOU 122017 TORBOU COC001-031-122115- /O.NEW.KBOU.TO.W.0002.220612T2017Z-220612T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED Tornado Warning National Weather Service Denver CO 217 PM MDT Sun Jun 12 2022 The National Weather Service in Denver Colorado has issued a * Tornado Warning for... Northeastern Denver County in northeastern Colorado... North central Adams County in northeastern Colorado... * Until 315 PM MDT. * At 216 PM MDT, a confirmed tornado was located over the north end of D.I.A grounds, but north of the Terminal and Concourses, or 20 miles northeast of Denver, moving northeast at 10 mph. HAZARD...Tornado. SOURCE...Weather spotters confirmed tornado. IMPACT...Expect damage to mobile homes, roofs, and vehicles. * This tornadic thunderstorm will remain over mainly rural areas of northeastern Denver and north central Adams Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a basement or an interior room on the lowest floor of a sturdy building. Avoid windows. If you are outdoors, in a mobile home, or in a vehicle, move to the closest substantial shelter and protect yourself from flying debris. && LAT...LON 3988 10460 3989 10473 3996 10471 3996 10456 TIME...MOT...LOC 2016Z 236DEG 10KT 3991 10465 TORNADO...OBSERVED MAX HAIL SIZE...0.00 IN $$ BARJENBRUCH
2 follow-up statements
937
WWUS55 KBOU 122027
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
227 PM MDT Sun Jun 12 2022
COC031-122035-
/O.CAN.KBOU.TO.W.0002.000000T0000Z-220612T2115Z/
Denver CO-
227 PM MDT Sun Jun 12 2022
...THE TORNADO WARNING FOR NORTHEASTERN DENVER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved north
into north central Adams County.
LAT...LON 3991 10460 3991 10468 3996 10468 3996 10456
3994 10457
TIME...MOT...LOC 2025Z 224DEG 10KT 3994 10464
$$
COC001-122115-
/O.CON.KBOU.TO.W.0002.000000T0000Z-220612T2115Z/
Adams CO-
227 PM MDT Sun Jun 12 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR NORTH
CENTRAL ADAMS COUNTY...
At 225 PM MDT, a confirmed tornado was located 6 miles southeast of
Lochbuie, or 22 miles northeast of Denver, moving northeast at 10
mph. The tornado has lifted, but circulation and another potential
tornado may be developing just to the north.
HAZARD...TORNADO.
SOURCE...Trained Spotter confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
This tornadic thunderstorm will remain over mainly rural areas of
north central Adams County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3991 10460 3991 10468 3996 10468 3996 10456
3994 10457
TIME...MOT...LOC 2025Z 224DEG 10KT 3994 10464
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
BARJENBRUCH312
WWUS55 KBOU 122039
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
239 PM MDT Sun Jun 12 2022
COC001-122049-
/O.CAN.KBOU.TO.W.0002.000000T0000Z-220612T2115Z/
Adams CO-
239 PM MDT Sun Jun 12 2022
...THE TORNADO WARNING FOR NORTH CENTRAL ADAMS COUNTY IS CANCELLED...
The storm which prompted the warning no longer appears capable of
producing a tornado. Therefore, the warning has been cancelled.
LAT...LON 3991 10460 3991 10468 3996 10468 3996 10456
3994 10457
TIME...MOT...LOC 2038Z 236DEG 10KT 3996 10460
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 12, 11:50 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 12, 11:50 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1150 AM MDT Sun Jun 12 2022 .UPDATE... Issued at 1007 AM MDT Sun Jun 12 2022 Temperatures are running 3-6 degrees cooler than yesterday at this time across the Front Range and nearby plains. Over far northeast Colorado, temperatures are running 5-10 degrees cooler, but with higher dew points. This is increase in low level moisture will lead to ML CAPE of 1000-2000 J/kg over northeast Colorado. Expect to see at least a couple of severe storms with up to golf ball size hail and damaging winds. Farther west towards the Urban Corridor, the increase in low level moisture will mix out as temperatures continue to warm. This drier air should allow temperatures to heat up more quickly. Instability will be less because of this drier air, so fewer and weaker storms are expected. Gusty outflow winds of 50-60 mph will be the main impact from this convection over/near the Urban Corridor. As storms move from southwest to northeast today, they will encounter better moisture and instability and are expected to lead to better coverage of storms and stronger intensity. Forecast pretty much on track for today, will increase PoPs over far northeast Colorado where the CAMs have been fairly persist in showing storms. Will keep highs in the mid to upper 90s over northeast Colorado, however temperatures could fall a little short with cloud cover expected by mid afternoon and the increase in low level moisture over far northeast Colorado. && .SHORT TERM...(Today and tonight) Issued at 307 AM MDT Sun Jun 12 2022 The flow aloft will be southwest today thru tonight. Satellite shows a possible disturbance, embedded in the flow, moving into swrn CO which will move across the area this aftn. At the sfc, an outflow boundary from an MCS over South Dakota was already approaching the CO-WY border early this morning. This boundary will then move across the plains and stall out over the Palmer Divide. This will allow for southeast winds to develop by aftn over the nern plains. In addition, this should allow for deeper low level moisture to remain in place thru the day. MLCAPE will be in the 1500-2000 j/kg range by aftn across portions of the plains. Expect widely sct higher based storms to develop, by early aftn, along the I-25 Corridor and then move rather quickly northeast across the plains, from mid to late aftn, with increasing coverage. As the storms encounter better instability and more favorable shear should see a few svr storms. Across the higher terrain, tstm activity will be more isold. As far as highs, will keep readings in the 95 to 100 degree range across nern CO. For tonight, the storms should exit the far nern Co by early evening with no additional activity overnight. .LONG TERM...(Monday through Saturday) Issued at 420 AM MDT Sun Jun 12 2022 A seasonally strong trough will move into Colorado on Monday with a mid level jet stream setting up across our forecast area. At the surface, lee cyclogenesis will setup over the panhandle of Nebraska and a decent pressure gradient will form that will allow gusty southwest winds to develop especially during Monday afternoon. The well-mixed boundary layer due to strong daytime heating and steep lapse rates will allow the stronger winds aloft to mix down to the surface. Therefore, wind speeds were increased in the forecast as gusts will reach 50 mph across the higher terrain and 35 mph across the plains. The two biggest weather concerns will be the very hot temperatures and the fire weather conditions. With 700 mb temperatures between 18-21 C along with downslope flow and plenty of sunshine, temperatures will soar to record or near record highs. The forecast was updated to nudge high temperatures towards the higher side of MOS guidance with Denver forecast to hit 99 degrees. If this occurred, it would tie the record high most recently set in 2006. Lower elevations in far northeast Colorado could see high temperatures in the mid 100s. A Heat Advisory was considered but the dry and windy conditions should limit heat risk just enough such that highlights should not be needed at this time. As for fire weather, critical to extremely critical conditions will develop as relative humidity drops into the single digits with gusts up to 35 mph across the plains and 50 mph in the higher terrain. There has been a lot of discussion in the office about the need for a Red Flag Warning. The consensus is that there is enough green up due to the recent moisture that rapid fire growth may not be a huge concern despite the weather conditions. Therefore, no highlights were issued but we will continue to monitor the fuels. By Monday night, a strong cold front will move across our forecast area. This front will bring a chance of showers and storms to the mountains and a few of these may move onto the northern plains. Moisture values will be on the lower side with a passing shortwave trough so not much rainfall is expected. The shortwave trough will move past our forecast area Tuesday morning leaving more zonal flow within a broader trough in place. The post cold front air will have 700 mb between 10 C towards the Wyoming border to 15 C on the southern border of our CWA. High temperatures will be much cooler than Monday but will still be slightly above normal. An inversion around 500 mb will keep conditions dry. By Tuesday night, a secondary shortwave will pass across Colorado. This feature will bring QG ascent but conditions will continue to be rather stable. Minimal coverage of showers and storms is expected Tuesday night but they are still possible. The secondary shortwave trough will move past our forecast area on Wednesday morning with subsident flow over Colorado. There will be plenty of sunshine with temperatures warming slightly. An anomalously strong ridge will develop over the Southern Plains on Thursday and move northward towards the Central Plains Friday through the following weekend. Our forecast area will see very hot conditions Thursday through the weekend with Denver hitting at least 90 degrees each day. Strong southerly flow over the Desert Southwest will bring up monsoonal moisture from the eastern Pacific Ocean. This will bring a chance of storms mainly over the higher terrain and the potential for burn area flash flooding Friday through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1149 AM MDT Sun Jun 12 2022 Scattered thunderstorms still on track for the Denver area, 19-23Z. Very good chance the airports see a wind shift or two due to outflows from convection. Wind gusts to 45 knots will be possible with the strongest convection. Once the showers and storms move east of the area, southeasterly winds are expected to prevail. Quiet weather is expected for tonight and Monday. Southwest winds increase Monday, with afternoon gusts up to 30 knots. && .FIRE WEATHER... Issued at 420 AM MDT Sun Jun 12 2022 Critical to extremely critical fire weather conditions will develop during the day and through the evening on Monday as relative humidity will drop into the single digits with gusts up to 35 mph across the plains and 50 mph in the higher terrain. If there weren't green fuels, the day would be one of the worst fire weather days of the year as we will maximize the hot, dry, and windy components. However, there has been enough green up due to the recent moisture that rapid fire growth may not be a huge concern despite the weather conditions. Therefore, no highlights were issued but we will continue to monitor the fuels. Tuesday and Wednesday will see elevated to critical fire weather conditions due to gusty winds and low relative humidity although the cooler temperatures will result in lower fire danger than Monday. The green fuels will again result in no highlights being issued. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Meier SHORT TERM...RPK LONG TERM...Danielson AVIATION...Meier FIRE WEATHER...Danielson
Hazardous weather outlook, Jun 12, 11:01 AM MDT, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1101 AM MDT Sun Jun 12 2022 COZ030>051-131715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1101 AM MDT Sun Jun 12 2022 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered thunderstorms are expected to develop early this afternoon along the Front Range. Brief moderate to heavy rain and wind gusts up to 60 mph will be possible. As these storms progress northeastward through the afternoon and earlier evening, they are expected to increase in coverage and intensity. A few severe thunderstorms will be possible with hail up to golf ball size along with wind gusts to 60 mph, mainly northeast of a line from Limon to Cheyenne. .DAYS TWO THROUGH SEVEN...Monday through Saturday It will be very hot through much of the period with the exception of Tuesday and Wednesday. The hottest day will be Monday as plenty of locations across the plains will reach 100 degrees. There will be critical fire weather conditions on Monday due to very hot, dry, and windy weather. Elevated to critical fire weather conditions are expected Tuesday and Wednesday as well. Monsoonal moisture will arrive on Friday and into next weekend. This will bring a chance for storms mainly across the higher terrain with the potential for burn area flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Jun 12, 12:13 PM MDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Denver CO
1213 PM MDT Sun Jun 12 2022
COZ041-121845-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
1213 PM MDT Sun Jun 12 2022
...A thunderstorm with gusty winds will impact portions of east
central Douglas and northwestern Elbert Counties through 1245 PM
MDT...
At 1212 PM MDT, Doppler radar was tracking a thunderstorm 5 miles
northwest of Elbert, or 28 miles north of Colorado Springs, moving
northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations impacted include...
Elbert, Elizabeth, Kiowa and Ponderosa Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3926 10476 3948 10459 3943 10433 3939 10434
3937 10433 3941 10423 3940 10420 3939 10422
3940 10424 3937 10431 3936 10430 3934 10431
3934 10432 3932 10434 3916 10462
TIME...MOT...LOC 1812Z 222DEG 18KT 3926 10462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BARJENBRUCHSpecial weather statement, Jun 12, 1:25 PM MDT, 52 minutes before
Special Weather Statement
National Weather Service Denver CO
125 PM MDT Sun Jun 12 2022
COZ041-046-122015-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
125 PM MDT Sun Jun 12 2022
...A strong thunderstorm will impact portions of north central Elbert
County through 215 PM MDT...
At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Kiowa, or 32 miles west of Limon, moving northeast at
20 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
This storm will remain over mainly rural areas of north central
Elbert County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for sudden gusty winds. Secure loose objects and move to a
safe shelter inside a building or vehicle.
&&
LAT...LON 3927 10418 3936 10443 3956 10438 3956 10385
TIME...MOT...LOC 1924Z 219DEG 18KT 3936 10429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BARJENBRUCHThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:30 PM MDT | Special Weather Statement | BOU | Arapahoe | 30 min |
| Jun 11, 7:36 PM MDT | Special Weather Statement | BOU | Elbert | 39 min |
| Jun 12, 12:13 PM MDT | Special Weather Statement | BOU | Elbert | 32 min |
| Jun 12, 12:36 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 39 min |
| Jun 12, 1:25 PM MDT | Special Weather Statement | BOU | Elbert | 50 min |
| Jun 12, 1:50 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 40 min |
| Jun 12, 2:30 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert | 25 min |
| Jun 12, 3:40 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Washington | 35 min |
| Jun 12, 3:44 PM MDT | Special Weather Statement | BOU | Douglas | 46 min |
| Jun 12, 4:11 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 49 min |
| Jun 12, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 19 min |
Nearby
Tornado Warnings in Colorado, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.